Alert archive / Tennessee / Tornado Warnings in 2022
Tornado Warning 48, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jun 6, 2022, 7:38 PM CDT for Crockett County, Gibson County, Madison County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2022, 7:38 PM CDT (00:38 UTC)
- Expired
- Jun 6, 2022, 8:04 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
Counties Crockett County, TN, Gibson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:40 PM CDT | TSTM WND DMG | Gadsden, TN | A COUPLE OF LARGE TREES DOWN, MINOR ROOF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1541 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.6
The text
As transmitted.
962
WFUS54 KMEG 070038
TORMEG
TNC033-053-113-070115-
/O.NEW.KMEG.TO.W.0048.220607T0038Z-220607T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
738 PM CDT Mon Jun 6 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Crockett County in west Tennessee...
Southeastern Gibson County in west Tennessee...
Northwestern Madison County in west Tennessee...
* Until 815 PM CDT.
* At 738 PM CDT, a confirmed tornado was located near Adair, or near
Humboldt, moving northeast at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Emergency management confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Jackson, Humboldt, Fairview, Three Way, Adair, Carroll, Medina,
Gadsden, Gibson, Youngs Crossing, Fruitland, New Enterprise, Gum
Flat, Windy City, Mason Grove and Coxville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3570 8900 3583 8908 3594 8883 3572 8873
TIME...MOT...LOC 0038Z 244DEG 23KT 3577 8900
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
MJH2 follow-up statements
656
WWUS54 KMEG 070048
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
748 PM CDT Mon Jun 6 2022
TNC033-053-113-070115-
/O.CON.KMEG.TO.W.0048.000000T0000Z-220607T0115Z/
Crockett TN-Gibson TN-Madison TN-
748 PM CDT Mon Jun 6 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EAST
CENTRAL CROCKETT...SOUTHEASTERN GIBSON AND NORTH CENTRAL MADISON
COUNTIES...
At 748 PM CDT, a confirmed tornado was located over Humboldt, moving
northeast at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Emergency management confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Humboldt, Fairview, Three Way, Medina, Gadsden, Gibson, Mason Grove,
Fruitland and New Enterprise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3575 8896 3585 8903 3594 8883 3577 8875
TIME...MOT...LOC 0048Z 244DEG 23KT 3580 8893
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
MJH333
WWUS54 KMEG 070104
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
804 PM CDT Mon Jun 6 2022
TNC033-053-113-070114-
/O.CAN.KMEG.TO.W.0048.000000T0000Z-220607T0115Z/
Crockett TN-Gibson TN-Madison TN-
804 PM CDT Mon Jun 6 2022
...THE TORNADO WARNING FOR EAST CENTRAL CROCKETT...SOUTHEASTERN
GIBSON AND NORTH CENTRAL MADISON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Memphis.
LAT...LON 3575 8896 3585 8903 3594 8883 3577 8875
TIME...MOT...LOC 0101Z 244DEG 23KT 3585 8881
$$
MJHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:48 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 6, 6:48 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Memphis TN 648 PM CDT Mon Jun 6 2022 .UPDATE... See aviation discussion. && .PREV DISCUSSION... /issued 256 PM CDT Mon Jun 6 2022/ DISCUSSION... An unsettled pattern will prevail over the Midsouth through late week, with showers and thunderstorms possible each day. We start the forecast with zonal flow over much of the CONUS, including the Midsouth. A subtropical height ridge was centered over northern Mexico, extending into the southern half of TX and the western Gulf of Mexico. As was the case last night and this morning, storms will develop in the strong baroclinic zone over the central plains, then ride the periphery of the ridge across the Ozarks into the Midsouth Tuesday and Wednesday. The storm track should shift slightly south Wednesday night and Thursday, with greater rain chances focused along and south of a weak surface cold front settling into east central AR and north MS. Upper level flow will become increasingly meridional on Thursday, as the the western U.S. upper ridge amplifies. A shortwave trof and attendant MCS will pass from the central plains into the Midsouth Friday morning. This As mentioned in the SPC extended convective outlook for Day 5, this system will arrive with a strong to severe thunderstorm threat. a few Rainfall and the convective outflow-enhanced cold frontal passage will likely limit daytime temperatures over previous forecasts. The moderate temperatures won't last too long. The upper level pattern will deamplify through the weekend, and the desert Southwest upper ridge will expand eastward along the gulf coast. By the middle of next week, strong ridging aloft will extend from the desert southwest, across the southern plains and Midsouth, into the Carolinas. This will shift the storm track from the central plains into the upper Midwest and bring well above normal temps to the Midsouth. PWB AVIATION... Starting to see a few showers develop across the forecast area this evening. Have removed thunder from most sites this evening as it seems convection is not taking off and sustaining strength this evening as we lose the heating of the day. May have to amend when needed if convection takes off a little bit more than expected. Have maintained VCSH for the next few hours. Expect mainly VFR conditions outside of showers and a storms. Storms should develop again tomorrow and they should be widely scattered throughout the day. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 6, 6:42 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 642 PM CDT Mon Jun 6 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-080145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 642 PM CDT Mon Jun 6 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight There is a slight risk for severe weather across portions of the the Mid-South this evening. Damaging winds will be the primary threat, but there is also a potential for marginally severe hail, locally heavy rainfall, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe storms will be possible across all of the Mid- South Tuesday and Wednesday. Damaging winds will be the main hazard but small hail and locally heavy rainfall will be possible as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Additional activation is possible Tuesday and Wednesday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:16 PM CDT | Tornado Warning | MEG | Lauderdale | 29 min |
| Jun 6, 7:57 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll | 48 min |
| Jun 6, 8:57 PM CDT | Special Weather Statement | MEG | Shelby | 48 min |
| Jun 6, 9:25 PM CDT | Special Weather Statement | MEG | Carroll | 50 min |
| Jun 6, 10:04 PM CDT | Special Weather Statement | MEG | Haywood, Madison | 26 min |
| Jun 6, 10:16 PM CDT | Special Weather Statement | MEG | Henry | 29 min |
| Jun 6, 10:49 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur | 41 min |
| Jun 7, 2:25 PM CDT | Areal Flood Advisory | MEG | Lauderdale, Tipton | 4 hr |
| Jun 7, 3:38 PM CDT | Areal Flood Advisory | MEG | Dyer | 3 hr |
| Jun 7, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 22 min |
| Jun 7, 4:55 PM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 35 min |
| Jun 7, 5:41 PM CDT | Special Weather Statement | MEG | Henderson | 34 min |
Nearby
Tornado Warnings in Tennessee, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.